Alert archive / New Jersey / Special Marine Warnings in 2009

Special Marine Warning 2, NWS Philadelphia/Mount Holly

April 6, 2009

NWS Philadelphia/Mount Holly issued this special marine warning at Apr 6, 2009, 7:15 AM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2009, 7:15 AM EDT (11:15 UTC)
Expired
Apr 6, 2009, 8:15 AM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 45 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 11.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2490 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 061115
SMWPHI
ANZ430-431-061215-
/O.NEW.KPHI.MA.W.0002.090406T1115Z-090406T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
715 AM EDT MON APR 6 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE
  OVER ATLANTIC COASTAL WATERS...
  DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE
  OVER ATLANTIC COASTAL WATERS...
  INCLUDING BRANDYWINE SHOAL LIGHT...BROWN SHOAL LIGHT...CROSS LEDGE
  LIGHT...FORTESQUE BEACH...FOURTEEN FOOT BANK LIGHT...MIAH MAULL
  LIGHT AND SHIP JOHN SHOAL LIGHT...

* UNTIL 815 AM EDT

* AT 710 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
  FROM 12 NM SOUTHWEST OF SHIP JOHN SHOAL LIGHT TO 21 NM SOUTHWEST OF
  BROWN SHOAL LIGHT...OR FROM 10 NM SOUTHWEST OF WOODLAND BEACH TO 14
  NM SOUTHWEST OF SLAUGHTER BEACH...MOVING NORTHEAST AT 25 KNOTS. THIS 
  STORM MAY ALSO CONTAIN LARGE HAIL TO THE SIZE OF NICKELS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR
  OVER SHIP JOHN SHOAL LIGHT BY 745 AM EDT
  OVER BROWN SHOAL LIGHT AND CROSS LEDGE LIGHT BY 755 AM EDT
  OVER MIAH MAULL LIGHT AND FOURTEEN FOOT BANK LIGHT BY 800 AM EDT
  OVER BRANDYWINE SHOAL LIGHT BY 805 AM EDT
  OVER FORTESQUE BEACH BY 810 AM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 3945 7550 3935 7537 3934 7532 3930 7531
      3930 7526 3927 7522 3925 7517 3918 7514
      3921 7510 3905 7492 3897 7496 3878 7513
      3892 7531 3901 7533 3907 7540 3926 7541
      3933 7547 3934 7551 3939 7554
TIME...MOT...LOC 1114Z 219DEG 25KT 3922 7558 3874 7543

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 6, 2:43 AM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Apr 6, 2:43 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 AM EDT MON APR 6 2009

.SYNOPSIS...
AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION
TODAY BEFORE HEADING NORTH TO EASTERN CANADA TONIGHT AND TUESDAY.
ITS ASSOCIATED COLD FRONT SHOULD CLEAR THE REGION THIS EVENING.
MEANWHILE, AN UPPER AIR DISTURBANCE ASSOCIATED WITH THE LOW
LOW WILL LINGER CLOSE TO THE AREA TUESDAY AND WEDNESDAY BEFORE
RECEDING MOVING AWAY THURSDAY. ANOTHER LOW PRESSURE SYSTEM WILL
THEN MOVE OUT OF THE PLAINS STATES AND MOVE ACROSS THE REGION
FRIDAY NIGHT. HIGH PRESSURE SHOULD FOLLOW FOR NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
IF I FOLLOW THE MODELS AS SHOWN, THERE COULD BE 3 DIFFERENT PERIODS
WHEN THERE WOULD BE ENHANCED RAIN/SHOWERS AND/OR TSTMS.

THE FIRST PERIOD OF SHOWERS/SCT TSTMS IS EARLY THIS AM. THIS FIRST
AREA WILL PROBABLY MERGE WITH A SECOND MORE ENHANCED AREA EARLY
THIS AFTN. INITIALLY, REMNANTS OF SHOWERS AND TSTMS FROM KY/WV MOVE
NE ACROSS THE REGION AND WEAKEN AS INSTABILITY LESSENS AND A WARM
FRONT ORGANIZES ACROSS THE REGION. MODEL SOUNDINGS SHOW ENOUGH
INSTABILITY ALOFT, DUE TO STRONG WAA AT H8 SO THAT TSTMS FROM THE SW
COULD MAKE IT TO THE REGION EARLY THIS AM. THE RW/TSTMS BECOME MORE
ENHANCED EARLY THIS AFTN AS A BAROCLINIC ZONE/SHORT WAVE ALOFT COMES
THROUGH FROM THE WEST. BOTH THE NAM AND GFS SHOW A WIND SHIFT BEHIND
THIS TO THE WEST. THE EARLY AFTN CONVECTON LOOKS LIKE A POTENTIAL SQUALL
LINE. BEHIND THIS AREA, THERE IS A SEMBLENCE OF DRYING IN THE
MODELS.

THEN THE GFS AND NAM DIVERGE ON THE SOLUTION FOR THE EARLY
EVENING HOURS. THE NAM TAKES THE MAIN COLD FRONT FROM THE WEST
THROUGH THE AREA AND IMPLIES REDEVELOPING RW/TRW AS THE SOUNDINGS
BECOME ADIABATIC AND MOISTURE REDEVELOPS BELOW 800 MB IN RESPONSE TO
BAROCLINIC ZONE AND ANOTHER SHORT WAVE MOVING THROUGH ALOFT.
ALTHOUGH THE GFS SHOWS THIS SHORT WAVE, IT DOES NOT DEVELOP THE
MOISTURE LIKE THE NAM.

I THINK THE NAM HAS THE RIGHT IDEA CONSIDERING WE WILL SEE SOME
WARMING DUE TO MIXING BEHIND THE EXPECTED SQUALL LINE. THIS MIXING
SHOULD ALLOW TEMPS TO WARM TO THE HIGHS OF THE DAY AND ALSO SETUP
SOME BLYR INSTABILITY FOR THE UPPER SHORT WAVE TO ACT UPON.
THEREFORE, I EXPECT SCT SHOWERS AND TSTMS TO REDEVELOP TOWARD
EVENING AS THE MAIN COLD FRONT MOVES THROUGH FROM THE WEST.

CONSIDERING THE ENHANCED PCPN EXPECTED, ESPECIALLY AROUND 18Z, THE
FLOOD WATCH LOOKS REASONABLE AND WILL BE CONTINUED. PLEASE SEE THE
HYDRO SECTION BELOW.

THERE IS SOME QUESTION AS TO HOW WARM WE GET. IT WILL BE DEPENDENT
ON HOW FAR N THE WARM FRONT GETS, AS WELL AS HOW MUCH MIXING AND
DRYING WE CAN GET BEHIND THE EXPECTED SQUALL LINE EARLY THIS
AFTN. FOR NOW, I PLAN TO GO A BIT ABOVE THE FCST GUIDANCE TEMPS AS
THEY TEND TO BE TOO CONSERVATIVE FCSTING WARMING TEMPS DUE TO
MIXING WITH COLD ADVECTION.

AS FAR AS SEVERE WEATHER IS CONCERNED, AREAS SOUTH OF PHILADELPHIA
COULD SEE THEM. IF SEVERE TSTMS DO DEVELOP, IT COULD HAPPEN WITH
THE EXPECTED SQUALL LINE THIS AFTERNOON AS WINDS AT 850 MB ARE
ABOVE 50 KTS AND ANY TSTMS COULD MIX THESE WINDS DOWN AND HAIL
COULD DEVELOP TOO DUE TO THE LOW FREEZING LEVEL. IF TSTMS DO
REDEVELOP THIS EVENING WITH THE COLD FRONT, THEN HAIL COULD
ACCOMPANY THEM, HOWEVER, THESE TSTMS LOOK LIKE THEY WILL BE LOW
TOPPED AND THEREFORE THE THREAT WOULD BE SMALL HAIL.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
COLDER AIR WILL RETURN TONIGHT AND REMAIN IN PLACE THROUGH TUESDAY
NIGHT IN RESPONSE TO COLD CYCLONIC FLOW ALOFT. EMBEDDED SHORT
WAVES WITHIN THIS FLOW COULD ALLOW FOR SOME RAIN AND SNOW SHOWERS
NORTH. OVER THE SOUTHERN AREAS, THE POSSIBLE RAIN SHOWERS HAVE
BEEN INCLUDED TUESDAY AFTERNOON AND EVENING AS THIS TIMING OF AN
UPPER SHORT WAVE WOULD COINCIDE WITH THE HIGHER TEMPS OF THE DAY.
ALTHOUGH I CANNOT TOTALLY RULE OUT SNOW SHOWERS SOUTH, I DID NOT
INCLUDE THEM AS TEMP LOOK TOO HIGH TO SUPPORT THEM. HOWEVER, IF A
HEAVIER SHOWER DOES DEVELOP SOUTH, THEN THE EVAPORATIVE COOLING
ASSOCIATED WITH IT COULD ALLOW FOR A CHANGEOVER TO SNOW FOR A
SHORT PERIOD OF TIME.

IN GENERAL MAV TEMPS WERE ACCEPTED.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE UNSEASONABLY CHILLY AIR MASS WILL START TO MODIFY IN THIS
PERIOD...BUT OVERALL TEMPERATURES SHOULD AVERAGE AT OR BELOW NORMAL.
GIVEN THE STRENGTH OF THE SYSTEMS AND THE OVERALL TYPICAL SPRING
BLOCKY TYPE PATTERN THIS FORECAST PACKAGE DID LEAN TOWARD THE
SLIGHTLY SLOWER ECMWF SOLUTION. THE GFS AHAS TRENDED ITS WAY ALSO
(TU OKX) CYCLONIC FLOW ALOFT PERSISTS INTO WEDNESDAY WITH THE MODELS
SHOWING VARYING DEGREES OF INSTABILITY ALOFT NEEDED FOR SHRAS. MORE
SELF DESTRUCT SUNSHINE. PRECIPITATION ASSOCIATED WITH THE START OF
WAA FOR NOW IS EXPECTED TO MAKE ITS GREATEST INROADS IN OUR NWRN
ZONES ON THURSDAY. THE NEXT LOW PRESSURE SYSTEM IS THEN EXPECTED TO
MOVE FROM THE MISSISSIPPI VALLEY TOWARD OUR CWA CENTERED ABOUT
FRIDAY. THIS LOW SHOULD BE WEAKER THAN ITS TWO PREDECESSORS AND ITS
FORECAST TRACK IS SUPPOSE TO KEEP MOST OF OUR CWA IN THE COOL
SECTOR. MAX TEMPS ON FRIDAY MAY BE TOO HIGH. AS IT IS WE UNDERCUT
MOS...BUT WILL DEPEND UPON THE ARRIVAL OF PCPN. IF IT STARTS EARLY
ENUF IN THE DAY...WE MAY VERY WELL BE 10 DEGREES TOO WARM. ITS NOT
INCONCEIVABLE FOR PCPN TO START AS SNOW IN OUR FAR NORTHERN
ZONES. IMPROVING CONDITIONS ARE THEN EXPECTED FOR NEXT WEEKEND WITH
SUNDAY RIGHT NOW THE BETTER OF THE TWO WEEKEND DAYS.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A TOUGH DAY FOR FLYING IS IN THE OFFING. A STRONG LOW PRESSURE
SYSTEM WILL MOVE FROM THE OHIO VALLEY EARLY THIS MORNING TO UPSTATE
NEW YORK LATE TODAY AND THIS EVENING. A SECONDARY LOW WILL FORM OVER
NORTHERN VIRGINA THIS MORNING AND MOVE THROUGH OUR AREA THIS
AFTERNOON, WITH ANOTHER WEAK FRONT LIKELY MOVING THROUGH THE REGION
EARLY TONIGHT.

HIGH CLOUDS WERE MOVING OVER THE TAF SITES JUST AFTER 06Z, BUT
CEILINGS ARE FORECAST TO LOWER DURING THE SUCCEEDING 6 HOURS. WITH
THE ONSHORE FLOW JUST DEVELOPING, AND WITH LITTLE TIME TO LOAD THE
LOWER LEVELS OF THE ATMOSPHERE, IT WAS DECIDED TO DELAY THE ONSET OF
IFR CONDITIONS UNTIL ABOUT 13Z, WITH VFR OR HIGH-BASED MARGINAL VFR
CONDITIONS DEVELOPING IN THE 10Z TO 13Z PERIOD. MOS GUIDANCE HAS
BEEN VERY CONSISTENT IN DESCRIBING IFR CONDITIONS WELL INTO THE
AFTERNOON, BUT IT WAS DECIDED TO IMPROVE CEILINGS A BIT TO LOW
MARGINAL VFR VALUES AROUND MIDDAY OR EARLY AFTERNOON AS THE WARM
FRONTAL PASSAGE, SOUTHERLY FLOW, AND DEVELOPING CONVECTION MAY HAVE
A SLIGHT AMELIORATING EFFECT. ALTHOUGH, A TEMPO GROUP FOR LOWER
CONDITIONS (ESPECIALLY NEAR ANY CONVECTION) WAS RETAINED FOR EARLY
AFTERNOON UNTIL THE MAIN FRONT CHUGS THROUGH ABOUT 19Z OR 20Z. WINDS
WILL BE TOUGH TO NAIL DOWN IN THE TAFS, AS THE EAST TO SOUTHEAST
FLOW IS EXPECTED TO VEER TO SOUTH (ALTHOUGH REMAINING EAST OR
SOUTHEAST AT KABE NORTH OF THE WARM FRONT). THEN, WINDS MAY ACTUALLY
VARY THIS AFTERNOON FROM SOUTHWEST TO NORTHWEST AND BACK TO
SOUTHWEST AT TIMES DEPENDING ON HOW THE CONVECTION LINES UP.
WIDESPREAD SHOWERS TODAY WILL BE MODERATE TO LOCALLY HEAVY ALSO,
SOME THUNDERSTORMS MAY BE QUITE STRONG LOCALIZED GUSTS TO 40 TO 50
KNOTS AND SMALL HAIL ARE NOT OUT OF THE QUESTION.

OUTLOOK...
AS THE LOW PULLS OFF TO THE NORTHEAST, A STOUT WEST TO NORTHWEST
FLOW WILL DEVELOP, AND THIS WILL CONTINUE TO NEGATIVELY IMPACT THE
TAF SITES TONIGHT AND TUESDAY. HOWEVER, VFR CONDITIONS WILL RETURN
LATE THIS AFTERNOON AND EARLY THIS EVENING WITH BROKEN
STRATOCUMULUS THESE ARE EXPECTED TO HANG AROUND THROUGH MIDWEEK.

&&

.MARINE...
A DYNAMIC LOW PRESSURE SYSTEM WILL AFFECT THE MARINE AREA TODAY.
ALONG WITH VERY STRONG WINDS JUST OFF THE SURFACE, SHOWERS AND SOME
THUNDERSTORMS...A FEW OF WHICH COULD BE PRETTY STRONG EVEN OVER THE
WATERS...WILL ROLL THROUGH TODAY. MODEL GUIDANCE IS SHOWING THE
STRONGEST WINDS OVER THE SOUTHERN WATERS TODAY, SOUTH OF THE WARM
FRONT. THE GFS IS THE STRONGER OF THE GFS AND NAM INITIALLY, IT
LOOKED LIKE A GALE WARNING WOULD BE A GOOD BET WITH GFS 1000 HPA
WINDS OF 45 KNOTS AND 925 HPA WINDS OF 70 KNOTS AT 18Z (EVEN DESPITE
THE STRONG LOW LEVEL INVERSION, WHICH WOULD PREVENT THOSE STRONG
WINDS FROM REACHING THE SURFACE). BUT, WITH THE WEAKER NAM AND MMG
WINDS SHOWING 65 KNOTS AND 925 HP AND ONLY 35 KNOTS AT 1000 HPA,
WELL KEEP WINDS IN THE SMALL CRAFT ADVISORY RANGE AND MENTION A FEW
GUSTS TO 35 KNOTS OUTSIDE OF THUNDERSTORMS. SPEAKING OF CONVECTION,
GUSTS COULD BE WELL OVER 35 KNOTS IN SOME THUNDERSTORMS ESPECIALLY
SOUTH OF AND NEAR THE TRIPLE POINT THIS AFTERNOON. SEAS COULD GET
FAIRLY HIGH TODAY IN THE BRISK SOUTH FLOW, BUT MAY GET QUITE ROUGH
NEAR ANY STRONG THUNDERSTORMS. WAVEWATCH IS FORECASTING 10 FEET AT
MAXIMUM, BUT THAT APPEARS OVERDONE IN THE EXPECTED SYNOPTIC FLOW,
SO A COUPLE OF FEET WILL BE CUT OFF OF THAT.

IT IS NOTED THAT THE WINDS ARE NOT FORECAST AS STRONG BEHIND THE
MAIN FRONT THIS AFTERNOON AND THE SECONDARY FRONT THIS EVENING, SO
THE GALE WATCH FOR TONIGHT WILL BE DROPPED, AND THE SMALL CRAFT
ADVISORY WILL BE EXTENDED THROUGH TUESDAY (THE THIRD PERIOD) AT THIS
POINT.

THE LOW STARTS TO PULL AWAY TUESDAY, BUT IS SLOW TO GET MOVING. THIS
WILL KEEP HIGH PRESSURE SUPPRESSED TO OUR SOUTH, POSSIBLY KEEPING
THE GRADIENT PRETTY TIGHT. AS A RESULT, SEAS ARE EXPECTED TO REMAIN
ABOVE 5 FEET BEFORE FINALLY SUBSIDING LATE TUESDAY NIGHT INTO
WEDNESDAY.

MORE TRANQUIL CONDITIONS ARE EXPECTED WEDNESDAY INTO THURSDAY.
ANOTHER LOW PRESSURE SYSTEM IS EXPECTED FOR THE END OF THE WEEK,
WITH A RENEWED POTENTIAL FOR HEADLINES.

&&

.HYDROLOGY...
THE FLOOD WATCH HAS BEEN CONTINUED AS PREVIOUSLY ISSUED FOR
THE LOCAL PHL AREA AS WELL AS CENTRAL NJ FOR MONDAY. THIS IS
BASED ON PROJECTIONS OF ABOUT AN INCH BASINWIDE QPFS PLUS THEIR
UNANIMOUS SUPPORT OF THUNDER WHICH WOULD ENHANCE LOCALIZED
AMOUNTS. THREE HOUR HEADWATER GUIDANCE OF SOME OF THE MORE FLOOD
PRONE CREEKS AND STREAMS IN OUR CWA HAVE DROPPED TO AROUND 1.25
INCHES. A COUPLE OF CREEKS REACHED OR CAME CLOSE TO CAUTIONARY
STAGE FRIDAY. WITH THE VEGETATION LAGGING AND A SIMILAR EVENT
EXPECTED TO OCCUR MONDAY...IF THE TSRAS COINCIDE WITH THESE
BASINS...THEY COULD GO OVER AS AROUND AN INCH WITHIN THREE HOURS
IS POSSIBLE. THIS APPEARS TO BE MORE OF A SMALLER STREAM THAN
LARGER RIVER CONCERN GIVEN THE GENERAL FAST FLOW ALOFT AND THE
HIT/MISS NATURE OF THUNDER. THIS IS ALMOST A HYBRID FLASH
FLOOD/FLOOD SYNOPTIC SCALE SCENARIO...BUT GIVEN WE ARE EXPECTING
THE FLOODING TO TREND TOWARD MINOR...DID NOT WANT TO CALL IT A
FLASH FLOOD WATCH. EVEN IF WE ARE WRONG ABOUT THE FLOOD
POTENTIAL...THE HEAVY RAIN...SOME OF WHICH WILL BE AROUND DURING
THE MORNING COMMUTE IS GOING TO MAKE IT MORE DIFFICULT THAN USUAL.
LOWER HEADWATER GUIDANCE CREEKS INCLUDE THE CHRISTINA AND WHITE
CLAY IN DELAWARE...THE VALLEY...PERKIOMEN...NESHAMINY...CHESTER
AND BRANDYWINE IN PENNSYLVANIA AND THE ASSUNPINK AND MILLSTONE IN
NEW JERSEY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM 6 AM EDT THIS MORNING THROUGH THIS AFTERNOON
     FOR PAZ067>071.
NJ...FLOOD WATCH FROM 6 AM EDT THIS MORNING THROUGH THIS AFTERNOON
     FOR NJZ009-010-012>019.
DE...FLOOD WATCH FROM 6 AM EDT THIS MORNING THROUGH THIS AFTERNOON
     FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY THROUGH 6 PM EDT TUESDAY FOR
	ANZ430-431-450>455.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...GIGI
AVIATION...
MARINE...
HYDROLOGY...GIGI/STAUBER
Hazardous weather outlook, Apr 6, 2:43 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 AM EDT MON APR 6 2009

NJZ001-007-008-PAZ054-055-060>062-070645-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
243 AM EDT MON APR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-012-015-PAZ067>069-070645-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS-
243 AM EDT MON APR 6 2009

...FLOOD WATCH IN EFFECT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ020>027-070645-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
243 AM EDT MON APR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE
THUNDERSTORMS COULD HAVE GUSTY WINDS AND SMALL HAIL. THERE WILL
ALSO BE LOCALLY HEAVY DOWNPOURS. THERE IS A SLIGHT RISK THAT
THUNDERSTORMS COULD BECOME SEVERE WITH THE GREATEST RISK IN
DELMARVA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEED TO BE ACTIVATED TODAY.

DEZ001-NJZ013-014-016>019-PAZ070-071-070645-
NEW CASTLE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
243 AM EDT MON APR 6 2009

...FLOOD WATCH IN EFFECT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE
THUNDERSTORMS COULD HAVE GUSTY WINDS AND SMALL HAIL. THERE WILL
ALSO BE LOCALLY HEAVY DOWNPOURS. THERE IS A SLIGHT RISK THAT
THUNDERSTORMS COULD BECOME SEVERE, BUT THE GREATEST RISK IS IN
DELMARVA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-070645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
243 AM EDT MON APR 6 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 6, 6:53 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 AM EDT MON APR 6 2009

DEZ001>004-NJZ001-007>010-012>027-PAZ054-055-060>062-067>071-
061300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
653 AM EDT MON APR 6 2009

...SCATTERED THUNDERSTORMS WERE GROWING ACROSS THE LOWER DELAWARE
VALLEY...

AT 6:50 AM EDT, NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF
SHOWERS AND BUILDING THUNDERSTORMS FROM THE SOUTHERN POCONOS
SOUTH-SOUTHEASTWARD TO SOUTHERN NEW JERSEY AND SOUTHERN DELAWARE.
THE LARGEST CLUSTER OF THUNDERSTORMS WAS OVER SALEM COUNTY NEW
JERSEY, AND MOVING INTO GLOUCESTER AND CAMDEN COUNTIES.

THE SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEASTWARD AT 20 TO 25
MILES AN HOUR. ANY OF THE THUNDERSTORMS COULD PRODUCE DANGEROUS
CLOUD TO GROUND LIGHTNING, GUSTY WINDS TO 30 MILES AN HOUR,
LOCALLY HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLOODING, AND
POSSIBLY SOME SMALL HAIL.

MORE SHOWERS AND STRONG THUNDERSTORMS WILL BE POSSIBLE LATER THIS
MORNING AND THIS AFTERNOON.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:59 AM EDTSevere Thunderstorm WarningPHIAtlantic, Camden, Cumberland, Gloucester, Salem61 min
Apr 6, 7:37 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland53 min
Apr 6, 8:36 AM EDTSpecial Marine WarningPHI84 min
Apr 6, 10:27 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester48 min
Apr 6, 10:35 AM EDTSpecial Marine WarningPHI85 min
Apr 6, 11:29 AM EDTSpecial Marine WarningPHI61 min
Apr 6, 7:10 AM EDTSevere Thunderstorm WarningPHIKent, Sussex50 min
Apr 6, 10:51 AM EDTSevere Thunderstorm WarningPHISussex39 min

Nearby

Special Marine Warnings in New Jersey, 2009Every special marine warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.